Alert archive / Michigan / Wind Advisories in 2010
Wind Advisory 4, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Oct 26, 2010, 3:47 PM EDT for 17 counties in Michigan. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 3:47 PM EDT (19:47 UTC)
- Expired
- Oct 26, 2010, 8:02 PM EDT
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
816 WWUS73 KDTX 261947 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 347 PM EDT TUE OCT 26 2010 ...STRONG WINDS WILL INCREASE LATE THIS AFTERNOON AND RESUME AGAIN ON WEDNESDAY... .AN INTENSE LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA WILL SLOWLY TRACK NORTH OF LAKE SUPERIOR THROUGH WEDNESDAY. WINDS WILL CONTINUE TO INCREASE THIS EVENING AS RAIN SHOWERS END AND DRIER AIR ARRIVES. WINDS WILL NOT BE AS STRONG AS PREVIOUSLY EXPECTED SO THE HIGH WIND WARNING HAS BEEN DOWNGRADED TO AN ADVISORY THROUGH 9 PM. HOWEVER...WINDS WILL INCREASE WITH GUSTS OF 40 TO 50 MPH EXPECTED THROUGH EARLY THIS EVENING. ALTHOUGH WINDS WILL REMAIN BREEZY OVERNIGHT...WIND GUSTS WILL DROP BELOW 35 MPH. A HIGH WIND WATCH REMAINS IN EFFECT FOR WEDNESDAY WITH WINDS INCREASING AGAIN DURING THE DAYTIME HOURS. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS POSSIBLY EXCEEDING 50 MPH. STRONG WINDS ON WEDNESDAY WILL BE OF A LONGER DURATION THAN THOSE EXPERIENCED TODAY...WITH THE PEAK GUSTS OCCURRING FROM MID AFTERNOON THROUGH EARLY EVENING. MIZ047>049-053>055-060>063-068>070-075-076-082-083-270845- /O.CAN.KDTX.HW.W.0001.000000T0000Z-101027T0100Z/ /O.NEW.KDTX.WI.Y.0004.101026T1947Z-101027T0100Z/ /O.CON.KDTX.HW.A.0002.101027T1400Z-101028T0100Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 347 PM EDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED FOR TODAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * DRIER AIR WILL MOVE INTO SOUTHEAST MICHIGAN LATE THIS AFTERNOON WITH WINDS INCREASING AND REMAINING HIGH THROUGH EARLY THIS EVENING. * SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS TO 45 MPH THROUGH 9 PM. * WINDS WILL DROP OFF FOR THE OVERNIGHT HOURS WITH GUSTS DROPPING BELOW 35 MPH. * STRONG WINDS WILL RE-DEVELOP ON WEDNESDAY WITH WESTERLY WINDS OF 25 TO 35 MPH AND GUSTS IN EXCESS OF 55 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
576 WWUS73 KDTX 270002 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 802 PM EDT TUE OCT 26 2010 ...WINDS TO INCREASE AGAIN ON WEDNESDAY... .WINDS HAVE DECREASED THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER...AS INTENSE LOW PRESSURE SHIFTS NORTHEAST OUT OF NORTHERN MINNESOTA...EXPECT WINDS TO REMAIN IN THE 15 TO 25 MPH RANGE THROUGHOUT THE NIGHT. AS THIS LOW TRACKS NORTHERN OF THE GREAT LAKES ON WEDNESDAY...A STRONGER SURGE OF COLD AIR WILL SWEEP INTO LOWER MICHIGAN...BRINGING A SECOND PERIOD OF STRONG WINDS. A HIGH WIND WATCH REMAINS IN EFFECT FOR WEDNESDAY IN ANTICIPATION OF WINDS INCREASING AGAIN DURING THE DAYTIME HOURS. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS POSSIBLY EXCEEDING 55 MPH. STRONG WINDS ON WEDNESDAY WILL BE OF A LONGER DURATION THAN THOSE EXPERIENCED TODAY...WITH THE PEAK GUSTS OCCURRING FROM MID AFTERNOON THROUGH EARLY EVENING. MIZ047>049-053>055-060>063-068>070-075-076-082-083-270815- /O.CAN.KDTX.WI.Y.0004.000000T0000Z-101027T0100Z/ /O.CON.KDTX.HW.A.0002.101027T1400Z-101028T0100Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 802 PM EDT TUE OCT 26 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS WILL CONTINUE TO DECREASE OVERNIGHT RANGING GENERALLY BETWEEN 15 TO 25 MPH WITH OCCASIONAL GUSTS IN EXCESS OF 30 MPH. * STRONGER WINDS WILL RE-DEVELOP ON WEDNESDAY WITH WEST WINDS OF 25 TO 35 MPH AND GUSTS IN EXCESS OF 55 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Oct 26, 7:01 AM EDT, 8 hours 46 minutes earlier.
Area forecast discussion, Oct 26, 7:01 AM EDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
701 AM EDT TUE OCT 26 2010
.AVIATION...
SOUTH-SOUTHEASTERLY WINDS WILL CONTINUE TO INCREASE THIS MORNING IN
ADVANCE OF AN APPROACHING COLD FRONT. WIND GUSTS WILL TOP 30 KNOTS
OVER THE NEXT COUPLE OF HOURS AS THE SHALLOW NOCTURNAL STABLE LAYER
IS MIXED OUT. THE FRONT IS ASSOCIATED WITH A RAPIDLY INTENSIFYING
LOW PRESSURE SYSTEM OVER MINNESOTA. SHOWERS AND THUNDERSTORMS WILL
ADVANCE INTO THE REGION FROM THE WEST AHEAD OF THE FRONT...EXPECTED
TO MOVE THROUGH THE AREA BETWEEN 16Z AND 21Z. VERY STRONG
WINDS...LIKELY IN EXCESS OF 45 KNOTS...WILL ACCOMPANY THE SHOWERS
AND THUNDERSTORMS ALONG THIS FRONT. WINDS WILL DECREASE SLIGHTLY
TOWARD EVENING FOLLOWING FROPA. GIVEN THE STRENGTH OF THE LOW
PRESSURE SYSTEM TRACKING TO THE NORTH OF THE STATE...SOUTHWESTERLY
WIND GUSTS WILL LIKELY REMAIN ABOVE 20 KNOTS THROUGH THE NIGHT.
FOR DTW...THE ESTIMATED TIMING OF THUNDERSTORMS AHEAD OF THE FRONT
IS BETWEEN 18Z AND 19Z. CONFIDENCE IS FAIRLY HIGH THAT PEAK WIND
GUSTS WILL REACH OR EXCEED 45 KNOTS DURING THIS TIME PERIOD...WITH
WIND THE WIND DIRECTION SHIFTING FROM SOUTH TO SOUTHWEST.
&&
.PREV DISCUSSION...ISSUED 413 AM EDT TUE OCT 26 2010
SHORT TERM...TODAY
A 160KT UPPER JET WAS OBSERVED ON THE 00Z UPPER AIR ANALYSIS ACROSS
THE WEST-CENTRAL US. THE NOSE OF THIS UPPER JET WILL CONTINUE TO
DIVE INTO THE UPPER MIDWEST THIS MORNING...LEADING TO RAPID
INTENSIFICATION OF THE PV ANOMALY NOW OVER THE NORTHERN PLAINS.
STRONGLY DIFFLUENT FLOW ALOFT AND RAPID MID LEVEL HEIGHT FALLS WILL
LEAD TO EXPLOSIVE CYCLOGENESIS OVER MINNESOTA TODAY. OVERALL...MODEL
INITIALIZATION OF LARGE SCALE FEATURES LOOK FAIRLY GOOD. AT ONLY
6-HRS INTO ITS FORECAST HOWEVER...THE NAM IS ALREADY TOO WEAK WITH
THE SURFACE LOW. THIS SUPPORTS THE GFS/CANADIAN/UKMET CAMP WHICH
INDICATE THE SURFACE LOW DEEPENING TO ROUGHLY 959MB /28.32 IN OF
MERCURY/ AS IT CROSSES THE MINNESOTA/ONTARIO BORDER THIS EVENING.
THE UPPER WAVE OVER THE PLAINS WILL CONTINUE TO TAKE ON A NEGATIVE
TILT AS IT SLIDES ACROSS THE UPPER MIDWEST THIS AFTERNOON...ALLOWING
AN IMPRESSIVE 110KT 500MB JET TO LIFT FROM THE MISSISSIPPI VALLEY
INTO THE WESTERN GREAT LAKES. STRONG DEEP LAYER FRONTOGENESIS WILL
ACCOMPANY THE SURFACE OCCLUDED FRONT AS IT RACES ACROSS THE STATE
TODAY. DAMAGING WIND GUSTS CONTINUE TO BE A CONCERN ALONG THIS
FRONT. THE 00Z MODEL SUITE SHOW A NICE ISALLOBARIC COUPLET ALONG THE
FRONT...WITH GFS MODEL SOUNDINGS SHOWING 55-60KT WINDS AT 2K FEET.
DOWNDRAFTS ASSOCIATED WITH SHALLOW CONVECTION EXPECTED TO DEVELOP
ALONG/AHEAD OF THIS FRONT WILL BE CAPABLE OF BRINGING THESE STRONG
WINDS TO THE SURFACE. THUS THE CURRENT HIGH WIND WARNING FOR WIND
GUSTS IN EXCESS OF 60 MPH REMAINS JUSTIFIED.
LOW LEVEL MOISTURE ADVECTION IN ADVANCE OF THE FRONT WILL PROVIDE
SOME WEAK INSTABILITY. GIVEN THE STRONGLY SHEARED ENVIRONMENT /0-6KM
SHEAR OF 60 KTS/...CONVECTION WILL LIKELY ORGANIZE INTO A LINEAR
SQUALL LINE. FOR REASONS MENTIONED ABOVE...DAMAGING WIND GUSTS WILL
BE A HIGH PROBABILITY WITH THESE STORMS. IF ENOUGH INSTABILITY IS
REALIZED...WE COULD SEE A FEW STORMS PRODUCE WIND GUSTS IN EXCESS OF
70 MPH. AS MENTIONED IN PREVIOUS DISCUSSIONS...THERE IS ALSO A
CHANCE OF SUPERCELLS CAPABLE OF PRODUCING A TORNADO. MODEL SOUNDINGS
WHICH SHOW LOW LCL HEIGHTS AND STRONGLY CURVED HODOGRAPHS IN THE
LOWEST 3KM SUPPORTS THIS POSSIBILITY. BASED ON VARIOUS HI RES
MODELS...SHOWERS/THUNDERSTORMS SHOULD BE APPROACHING THE WESTERN
PORTIONS OF THE FORECAST AREA BY 16Z AND SLIDE TO THE EAST OF THE
AREA BY 21Z.
LONG TERM...TONIGHT THROUGH MONDAY
FORECAST CONFIDENCE IS INCREASING THAT HIGH WIND POTENTIAL WILL
EXIST AGAIN ON WEDNESDAY...WINDS POSSIBLY RANGING BETWEEN 50 TO 60
KNOTS BY MID AFTERNOON.
WINDSPEEDS WILL DECREASE THIS EVENING WITH THE COLD FRONT AND
ENHANCED FRONTAL SCALE CONVECTION/SUBSIDENCE RACING AWAY FROM
SOUTHEASTERN MICHIGAN. DIFFICULT TO PIN DOWN SPECIFICS AS THE
MODELED NEAR SURFACE THERMODYNAMIC PROFILES REMAIN SUSPECT FOR THE
GIVEN GEOPOTENTIAL HEIGHT/SURFACE PRESSURE GRADIENT. BOTH NCEP
OPERATIONAL SOLUTIONS SHOW A RELATIVELY SHARP INVERSION 500-1000 FT
OFF THE GROUND. REGARDLESS HOW SHARP AND DOMINANT THIS FEATURE
BECOMES...INDICATIONS SUGGEST THAT A LOWER LIMIT FOR WINDS DURING
THE NIGHT WILL BE IN THE 20 TO 25 KNOT RANGE.
A LARGE SCALE DRY SLOT...IN THE LOW TO MIDLEVELS...IS EXPECTED TO
LIFT NORTHWARD OVER LAKE MICHIGAN AND LOWER MICHIGAN WEDNESDAY
MORNING. THE MODELS SHOW THE EVOLUTION OF THIS FEATURE TO BECOME
INCREASINGLY WIDER WEDNESDAY WHILE LIFTING. THE LACK OF MOISTURE
WILL PROVIDE FOR FULL INSOLATION...QUICKLY ALLOWING THE ATMOSPHERE
TO MIX OUT. MEANWHILE...A MIDLEVEL JET CORE ALOFT WILL PIVOT AROUND
THE LARGE TROUGH THROUGH LOWER MICHIGAN AND LAKE HURON BY THE
AFTERNOON HOURS. THIS JET WILL BE VERY EFFICIENT IN DRAGGING A PLUME
OF THE ELEVATED MIXED LAYER THROUGH LOWER MICHIGAN. BOTH GFS/NAM
DEPICT 850-700MB LAPSE RATES IN EXCESS OF 9 DEGREES C/KM TRACKING
RIGHT THROUGH THE CWA...BETWEEN 18 AND 00Z. THESE DRY ADIABATIC
LAPSE RATES ARE EXPECTED TO SLIDE OVER AN ALREADY MIXED ENVIRONMENT
AND PROVIDE A MARKED BOOST TO MIXING DEPTHS. THE ISSUE IN
FORECASTING MIXING HEIGHTS FOR WEDNESDAY IS THE EVAPOTRANSPIRATION
SCHEME STILL APPEARS TO BE IN OVERDRIVE. BEST GUESS IS THAT BY EARLY
AFTERNOON MIXING HEIGHTS WILL BE IN THE 4 TO 5 KFT RANGE...WITH 7
KFT POSSIBLE BY LATE AFTERNOON. THIS SUGGESTS THAT WIND GUSTS WILL
QUICKLY GUST TO NEAR 40 KNOTS BY LATE MORNING/LUNCH HOUR...AND
POTENTIALLY UP TO 60 KNOTS DURING THE MID TO LATE AFTERNOON HOURS.
WHAT WILL BE DIFFERENT ON WEDNESDAY...AND POTENTIALLY OF GREATER
SIGNIFICANCE IS THAT THE DURATION OF THE STRONG WINDS ON WEDNESDAY
WILL BE LONGER. WITH CURRENT WIND HEADLINES IN EFFECT...HAVE OPTED
TO CONTINUE THE HIGH WIND WATCH FOR WEDNESDAY WITH THE INHERITED
TIMING. ADIABATIC COMPRESSION SHOULD SUPPORT HIGHS IN THE 60S FOR
ALL AREAS.
A SECONDARY COLD FRONT...HERALDING MUCH COLDER AIR WILL PASS THROUGH
SOUTHEASTERN MICHIGAN WEDNESDAY NIGHT. THE COLUMN SHOULD SATURATE
VERY QUICKLY BRINGING PLENTY IN THE WAY OF CLOUDS. THESE CLOUDS IN
COMBINATION WITH THE COOLER AIR ALOFT WILL ALLOW TEMPERATURES TO
STRUGGLE IN THE MIDDLE TO UPPER 40S. STEEP LAPSE RATES BETWEEN 3 AND
5 KFT...SHOULD SUPPORT NUMEROUS LIGHT INSTABILITY SHOWERS BY
THURSDAY AFTERNOON. LOW FREEZING HEIGHTS MAY SUPPORT GRAUPEL.
MODELS SHOWING SOME DIFFERENCES FOR FRIDAY...IN REGARDS TO PLACEMENT
OF COLDER AIR IN THE MIDLEVELS. THE FLOW ALOFT IN THE GFS BECOMES
QUICKLY PARALLEL TO THE ISOTHERMS...WHICH SLOWS ANY WARM ADVECTION
DOWN TO A CRAWL. ON THE OTHER HAND...THE ECMWF PUSHES THE AIRMASS
ENOUGH EASTWARD. MAY BE A LITTLE TOO COOL NOW FOR THE FRIDAY HIGHS
AFTER ADJUSTING...BUT CURRENT FORECAST VALUES ARE ONLY 7 TO 10
DEGREES BELOW NORMAL.
MARINE...
RAPID DEEPENING OF LOW PRESSURE OVER MINNESOTA TODAY WILL DRIVE A
VERY STRONG FRONT ACROSS THE GREAT LAKES. THE SURFACE LOW IS
FORECAST TO DEEPEN 28.30 INCHES AS IT TRACKS INTO NORTHERN MN THIS
EVENING. WHILE SOUTH-SOUTHEASTERLY WINDS WILL BE ON THE INCREASE
THIS MORNING...THE STRONGEST WINDS TODAY ARE EXPECTED TO OCCUR
ALONG/IMMEDIATELY BEHIND THE ASSOCIATED FRONT WHICH SHOULD MOVE
ACROSS LAKE HURON THIS AFTERNOON. STORM FORCE WIND GUSTS TO 50 KNOTS
REMAIN POSSIBLE ALONG THIS FRONT. WINDS ARE EXPECTED TO DROP OFF TO
GALE FORCE TONIGHT BEFORE INCREASING BACK TO STORM FORCE ON
WEDNESDAY AS COLDER AIR PUSHES INTO LAKE HURON AS THE INTENSE LOW
PRESSURE SYSTEM SLIDES ACROSS NORTHERN ONTARIO. THE STORM SYSTEM
WILL LIFT INTO HUDSON BAY ON THURSDAY. A STRONG NORTHWESTERLY
GRADIENT AND COLD AIR OVER THE LAKES WILL HOWEVER MAKE GALE FORCE
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
MIZ082-MIZ083...FROM 10 AM TUESDAY TO 9 PM TUESDAY.
HIGH WIND WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM 10 AM WEDNESDAY TO 9 PM WEDNESDAY.
LAKE HURON...
STORM WARNING...LHZ361-LHZ362-LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-
LHZ443-LHZ462-LHZ463-LHZ464...FROM 10 AM TUESDAY TO 10 PM
WEDNESDAY.
LAKE ST CLAIR...
STORM WARNING...FROM 10 AM TUESDAY TO 10 PM WEDNESDAY.
MI WATERS OF LAKE ERIE...
STORM WARNING...FROM 10 AM TUESDAY TO 10 PM WEDNESDAY.
&&
AVIATION.....SC
SHORT TERM...SC
LONG TERM....CB
MARINE.......SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 26, 4:49 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 449 AM EDT TUE OCT 26 2010 MIZ047>049-053>055-060>063-068>070-075-076-082-083-270900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 449 AM EDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A LINE OF SCATTERED TO NUMEROUS THUNDERSTORMS IS EXPECTED TO MOVE ACROSS SOUTHEAST MICHIGAN BETWEEN NOON AND 5 PM TODAY. SEVERE WEATHER IS LIKELY WITH THESE STORMS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 75 MPH. THERE IS ALSO A CHANCE OF TORNADOES WITH THESE STORMS. STORM MOTION WILL BE TO THE NORTHEAST AT 60 MPH. THESE STORMS WILL FORM ALONG AN APPROACHING COLD FRONT ASSOCIATED WITH A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM OVER MINNESOTA. A HIGH WIND WARNING IS ALSO IN EFFECT FOR TODAY. PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE...NPWDTX FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH REMAINS IN EFFECT FOR WEDNESDAY. PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE...NPWDTX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-270900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 449 AM EDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A LINE OF SCATTERED TO NUMEROUS THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE LAKES BETWEEN 1 PM AND 6 PM TODAY. SEVERE WEATHER IS LIKELY WITH THESE STORMS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 KNOTS. THERE IS ALSO A CHANCE OF TORNADOES WITH THESE STORMS. STORM MOTION WILL BE TO THE NORTHEAST AT 60 MPH. THESE STORMS WILL FORM ALONG AN APPROACHING COLD FRONT ASSOCIATED WITH A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM OVER MINNESOTA. A STORM WARNING REMAINS IN EFFECT FOR ALL MARINE AREAS TODAY. PLEASE REFER TO THE LATEST MARINE FORECASTS FOR DETAILS...GLFLH...GLFSC...NSHDTX AND MWWDTX. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM WARNING IS IN EFFECT FOR ALL MARINE AREAS THROUGH WEDNESDAY. ONCE THE STORM FORCE WINDS DIE DOWN...GALE FORCE WINDS ARE EXPECTED WEDNESDAY NIGHT THROUGH EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Oct 26, 12:59 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1259 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND DMG FOWLERVILLE 42.66N 84.07W
10/26/2010 LIVINGSTON MI TRAINED SPOTTER
EST 50 MPH WINDS
&&
MOSTEIKOSpecial weather statement, Oct 26, 1:10 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 110 PM EDT TUE OCT 26 2010 MIZ063-069-070-076-261815- MACOMB-OAKLAND-ST. CLAIR-WAYNE- 110 PM EDT TUE OCT 26 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHFIELD TO 31 MILES SOUTH OF DOWNTOWN DETROIT...MOVING NORTHEAST AT 55 MPH. WINDS GREATER THAN 40 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BIRMINGHAM AND DETROIT BY 115 PM EDT... TROY AND DOWNTOWN DETROIT BY 120 PM EDT... ROCHESTER AND WARREN BY 125 PM EDT... GROSSE POINTE BY 130 PM EDT... ROMEO AND ST. CLAIR SHORES BY 135 PM EDT... ARMADA BY 145 PM EDT... RICHMOND AND NEW BALTIMORE BY 150 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST MICHIGAN UNTIL 6 PM EDT. SF
Special weather statement, Oct 26, 1:12 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 112 PM EDT TUE OCT 26 2010 MIZ054-055-061>063-068-069-261815- GENESEE-LAPEER-LIVINGSTON-OAKLAND-SANILAC-ST. CLAIR-TUSCOLA- 112 PM EDT TUE OCT 26 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF DAVISON TO HARTLAND...MOVING NORTHEAST AT 50 MPH. WINDS GREATER THAN 40 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MILLINGTON AND OTTER LAKE BY 120 PM EDT... GOODRICH AND COLUMBIAVILLE BY 125 PM EDT... MAYVILLE BY 130 PM EDT... ORTONVILLE AND HADLEY BY 135 PM EDT... LAPEER BY 140 PM EDT... KINGSTON AND NORTH BRANCH BY 145 PM EDT... LUM AND MARLETTE BY 155 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH IS EFFECT FOR SOUTHEAST MICHIGAN UNTIL 6 PM EDT. SF / MANN
Local storm report, Oct 26, 1:27 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
127 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND GST FLINT 43.02N 83.69W
10/26/2010 M53 MPH GENESEE MI ASOS
PEAK WIND MEASURED AT AIRPORT
&&
MOSTEIKOLocal storm report, Oct 26, 1:40 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
140 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND GST HOLLY 42.80N 83.62W
10/26/2010 E50.00 MPH OAKLAND MI TRAINED SPOTTER
1-2 INCH TREE LIMBS DOWN. HORIZONTAL RAIN.
&&
MOSTEIKOLocal storm report, Oct 26, 2:41 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
241 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST DAVISON 43.03N 83.52W
10/26/2010 M65 MPH GENESEE MI TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
OROWThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:28 AM EDT | Storm Warning | DTX | 42 hr | |
| Oct 26, 11:49 AM EDT | Tornado Warning | DTX | Lenawee | 43 min |
| Oct 26, 12:14 PM EDT | Tornado Warning | DTX | Monroe | 49 min |
| Oct 26, 12:24 PM EDT | Tornado Warning | DTX | Livingston, Shiawassee | 49 min |
| Oct 26, 12:29 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 35 min |
| Oct 26, 12:34 PM EDT | Special Marine Warning | DTX | 60 min | |
| Oct 26, 12:38 PM EDT | Special Marine Warning | DTX | 55 min | |
| Oct 26, 1:07 PM EDT | Special Marine Warning | DTX | 39 min | |
| Oct 26, 1:31 PM EDT | Special Marine Warning | DTX | 36 min | |
| Oct 26, 4:34 PM EDT | Low Water Advisory | DTX | 29 hr |
Nearby
Wind Advisories in Michigan, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.